Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 31, 2015, 1:18 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 1:18 PM CDT (18:18 UTC)
- Expired
- May 31, 2015, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Decatur County, TN, Henderson County, TN, McNairy County, TN
The radar
The Ft Campbell radar (KHPX), 145 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WGUS54 KMEG 311818
FFWMEG
TNC023-039-077-109-312115-
/O.NEW.KMEG.FF.W.0034.150531T1818Z-150531T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
118 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHESTER COUNTY IN WEST TENNESSEE...
HENDERSON COUNTY IN WEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...
DECATUR COUNTY IN WEST TENNESSEE...
* UNTIL 415 PM CDT
* AT 117 PM CDT...FIRE DEPARTMENT ESTIMATES 1 TO 2 INCHES OF RAIN
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...HENDERSON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE
STATE PARK...PARSONS...ADAMSVILLE...DECATURVILLE...SARDIS...
WILDERSVILLE...MIFFLIN...REAGAN...JACKS CREEK...PARKERS
CROSSROADS...DARDEN...SCOTTS HILL...FINGER...MILLEDGEVILLE...
ENVILLE...SAND RIDGE AND CHESTERFIELD.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS...
FAIRGROUND ROAD ...LASTER BRANCH AT CONCORD ROAD...CONCORD ROAD NEAR
OLD 69...LARGO ROAD...RUSHING CREEK AT LARGO ROAD...ELIZABETH
STREET...BEAR CREEK AT OLD LEXINGTON ROAD...BUCKNER BRANCH AT BIBLE
HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...ROCKY BRANCH AT
BIBLE HILL ROAD...SULFUR FORK AT BIBLE HILL ROAD...W O BAKER ROAD...
RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...CHEROKEE HEIGHTS ROAD AT
OAK PARK DRIVE...HOG CREEK AT HAYNES ROAD AND HARTLEY CEMETERY
ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH AT HOG
CREEK ROAD...BLUNT ROAD AT RUSHING CREEK...AND PERRYVILLE MARIANA
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3578 8798 3572 8803 3566 8802 3562 8804
3541 8821 3542 8823 3542 8836 3530 8837
3526 8837 3535 8878 3582 8837 3582 8818
3585 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797
$$2 follow-up statements
069
WGUS74 KMEG 312037
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT SUN MAY 31 2015
TNC023-109-312046-
/O.CAN.KMEG.FF.W.0034.000000T0000Z-150531T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER TN-MCNAIRY TN-
337 PM CDT SUN MAY 31 2015
...THE FLASH FLOOD WARNING FOR CHESTER AND NORTHEASTERN MCNAIRY
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3578 8798 3572 8803 3566 8802 3562 8804
3541 8821 3542 8823 3542 8836 3549 8836
3548 8841 3553 8838 3582 8837 3582 8818
3585 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797
$$
TNC039-077-312115-
/O.CON.KMEG.FF.W.0034.000000T0000Z-150531T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TN-DECATUR TN-
337 PM CDT SUN MAY 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
EASTERN HENDERSON AND DECATUR COUNTIES...
AT 336 PM CDT...FIRE DEPARTMENT ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL QUARTER TO A HALF INCH OF RAIN IN THE NEXT 30
MINUTES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
PARSONS...DECATURVILLE...SARDIS...WILDERSVILLE...REAGAN...DARDEN...
SCOTTS HILL...CHESTERFIELD...BUSSELTOWN...LICK SKILLET...JEANNETTE...
THURMAN...BEACON...WARRENS BLUFF...PERRYVILLE...MOUNT TABOR AND
COZETTE.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS...
FAIRGROUND ROAD ...LASTER BRANCH AT CONCORD ROAD...CONCORD ROAD NEAR
OLD 69...LARGO ROAD...RUSHING CREEK AT LARGO ROAD...ELIZABETH
STREET...BEAR CREEK AT OLD LEXINGTON ROAD...BUCKNER BRANCH AT BIBLE
HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...ROCKY BRANCH AT
BIBLE HILL ROAD...SULFUR FORK AT BIBLE HILL ROAD...W O BAKER ROAD...
RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...CHEROKEE HEIGHTS ROAD AT
OAK PARK DRIVE...HOG CREEK AT HAYNES ROAD AND HARTLEY CEMETERY
ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH AT HOG
CREEK ROAD...BLUNT ROAD AT RUSHING CREEK...AND PERRYVILLE MARIANA
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3578 8798 3572 8803 3566 8802 3562 8804
3541 8821 3542 8823 3542 8836 3549 8836
3548 8841 3553 8838 3582 8837 3582 8818
3585 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797
$$869
WGUS74 KMEG 312108
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT SUN MAY 31 2015
TNC039-077-312117-
/O.EXP.KMEG.FF.W.0034.000000T0000Z-150531T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TN-DECATUR TN-
408 PM CDT SUN MAY 31 2015
...THE FLASH FLOOD WARNING FOR EASTERN HENDERSON AND DECATUR COUNTIES
WILL EXPIRE AT 415 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3578 8798 3572 8803 3566 8802 3562 8804
3541 8821 3542 8823 3542 8836 3549 8836
3548 8841 3553 8838 3582 8837 3582 8818
3585 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 31, 12:38 PM CDT, 40 minutes earlier.
Area forecast discussion, May 31, 12:38 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT SUN MAY 31 2015 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 911 AM CDT SUN MAY 31 2015/ UPDATE... UPDATED FOR INCREASED MORNING POPS. DISCUSSION... LARGE SWATH OF SHOWERS WITH EMBEDDED THUNDER WILL CONTINUE TO PIVOT NORTHEAST ALONG A STALLED FRONT IN THE MS RIVER VALLEY THIS MORNING...WITH RAINFALL RATES AVERAGING A QUARTER OF AN INCH AN HOUR. HAVE INCREASED POPS IN THIS REGION THROUGH NOON. IN ADDITION...STORM COVERAGE WILL INCREASE BY NOON TO THE EAST OF THE FRONT WITH SOME STRONG AND POSSIBLY SEVERE OVER NORTH MISSISSIPPI AND A LARGE PORTION OF WEST TENNESSEE. THE REMAINDER OF THE FORECAST...WITH SLIGHTLY COOLER HIGH TEMPERATURES...IS STILL ON TRACK THIS MORNING. JAB && .PREV DISCUSSION... /ISSUED 415 AM CDT SUN MAY 31 2015/ DISCUSSION... GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL LONGWAVE TROF OVER THE CENTRAL AND SOUTHERN PLAINS...PRECEDED BY A SUBTROPICAL MOISTURE PLUME EXTENDING NORTHWARD FROM MEXICO...THROUGH THE MS AND OH RIVER VALLEYS. THIS LONGWAVE TROF WILL DROP INTO THE LOWER/MID MS RIVER VALLEY THROUGH EARLY MONDAY. IN THE INTERIM...A SERIES OF WEAK IMPULSES SHOULD LIFT THROUGH THE MIDSOUTH AHEAD OF THE APPROACHING TROF. AS IN THE PAST FEW DAYS...COVERAGE OF STORMS SHOULD INCREASE WITH DAYTIME HEATING. A FEW STORMS MAY APPROACH SEVERE LIMITS OVER NORTHEAST MS...WHERE PREFRONTAL INSTABILITY WILL BE SLIGHTLY GREATER. TODAY/S 00Z MODELS CONTINUE TO CUT OFF THE UPPER TROF OVER THE SOUTHEAST U.S. EARLY IN THE WEEK. HOWEVER...TODAY/S MODELS /THE GFS IN PARTICULAR/ DRIFT THE CUTOFF LOW FURTHER WEST TOWARD THE MIDDLE OF THE WEEK. THIS WOULD RESULT IN RAIN CHANCES PERSISTING NEAR THE TN RIVER VALLEY... WITH ISOLATED STORMS POSSIBLE AS FAR WEST AS THE MEMPHIS METRO. CUT OFF LOWS ARE TYPICALLY A CHALLENGE FOR THE MODELS...AS TODAY/S ECMWF/GFS DIFFERENCES BEYOND 60 HOURS SHOW. THUS FORECAST LOWER THAN NORMAL WITH RESPECT TO RAIN CHANCES BEYOND MONDAY. FEW CHANGES FOR THE EXTENDED PERIODS...WITH LATE WEEK TEMPS LIKELY WARMING. ECMWF CONTINUES TO BUILD THE SOUTHERN PLAINS UPPER RIDGE EASTWARD...SUGGESTING LOWER 90S POSSIBLE OVER THE MIDSOUTH BY NEXT WEEKEND. PWB && .AVIATION... 18Z TAF CYCLE A MIX OF IFR AND MVFR CIGS WILL CONTINUE THIS AFTERNOON AT ALL OF THE TAF SITES. RAIN AND THUNDERSTORMS WILL ALSO CONTINUE AND WILL IMPACT MOST LOCATIONS THROUGH THE AFTERNOON. A FRONT STRETCHED ACROSS THE AREA WILL SLOWLY MOVE SOUTHEAST THROUGH THE DAY...WITH NORTH WINDS TO THE NORTH OF THE FRONT AND SOUTHERLY WINDS SOUTH. ALL WIND SPEEDS SHOULD REMAIN FAIRLY LIGHT TODAY AT 6 KTS OR LESS. THE DISTURBANCE PRODUCING THE PRECIPITATION WILL MOVE OUT TO THE NORTHEAST THIS EVENING BRINGING AN END TO THE RAIN BY LATER THIS EVENING. LOW IFR AND EVEN LIFR CIGS SHOULD DEVELOP LATER TONIGHT AND BE SLOW TO LIFT BACK TO MVFR LATE IN THE TAF FORECAST PERIOD. WINDS WILL BE MAINLY FROM THE NORTH AT 8 KTS OR LESS AT ALL SITES EXCEPT KTUP WHERE LIGHT AND VARIABLE CONDITIONS CAN BE EXPECTED INTO MONDAY MORNING. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 31, 3:21 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT SUN MAY 31 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 321 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY OVER NORTHEAST MISSISSIPPI. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 31, 12:20 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT SUN MAY 31 2015
MSZ003>005-TNZ089-090-311800-
BENTON MS-TIPPAH MS-ALCORN MS-HARDEMAN TN-FAYETTE TN-
1220 PM CDT SUN MAY 31 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CDT FOR...
NORTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
AT 1220 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CANAAN...OR 17
MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 30 MPH.
PEOPLE IN NORTHERN BENTON...NORTHERN TIPPAH...NORTHWESTERN ALCORN...
SOUTHERN HARDEMAN AND SOUTHEASTERN FAYETTE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3485 8880 3494 8932 3523 8926 3521 8878
3500 8879 3499 8877
TIME...MOT...LOC 1720Z 236DEG 27KT 3497 8916Special weather statement, May 31, 12:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SUN MAY 31 2015
TNZ054-055-311815-
DECATUR TN-HENDERSON TN-
1250 PM CDT SUN MAY 31 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 115 PM CDT FOR...
CENTRAL DECATUR COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
AT 1250 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED OVER DARDEN...OR 10 MILES EAST OF LEXINGTON...MOVING
NORTHEAST AT 15 MPH.
PEOPLE IN CENTRAL DECATUR AND EAST CENTRAL HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3576 8799 3572 8803 3569 8803 3568 8802
3566 8802 3562 8804 3557 8801 3554 8824
3564 8828 3579 8798 3578 8798
TIME...MOT...LOC 1750Z 246DEG 11KT 3562 8820Local storm report, May 31, 1:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL PARSONS 35.65N 88.12W
05/31/2015 E0.88 INCH DECATUR TN AMATEUR RADIO
NICKEL SIZED HAIL REPORTED IN PARSONS.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:41 AM CDT | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| May 31, 12:20 PM CDT | Special Weather Statement | MEG | Hardeman | 40 min |
| May 31, 12:50 PM CDT | Special Weather Statement | MEG | Decatur | 25 min |
| May 31, 12:54 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.